News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Bipolar, drugs need tweaked, can't work...options?


 fornever - Mon Sep 07, 2009 4:40 pm

I was diagnosed bipolar two years ago and it's been a constant battle to find drug(s) that can balance me out without side effects that are as bad as being bipolar alone. I was on saroquel at first, but it left me so spaced out I couldn't function so I switched to abilify (10 mg) and welbutrin (100 mg). This has been working okay for nearly six months, but recently I can tell it's just not working nearly as well.

I am now trying new dosages, but I am so strung out I can't even work. Is there some kind of disability or something I can go on during this few weeks while I find a medication combonation that works? I fear my employer will want to get rid of me if they know I'm having problems again. On the other hand, if I continue to be so unproductive on the job....same result. Any advice is appreciated. Thank you for your time.
 Debra Van Ness RN - Mon Sep 21, 2009 6:22 pm

Ok, first of all, you are having alot of problems with your disability which is making it difficult to work. So, I would think you just would deserve complete disability possibly. I don't know alot about the laws of disability except I do not think short term disability is available through the government. I believe you have to have short term disability insurance on your own in order to get it. But the permanent may be something you could qualify for. Speak with your doctor. Please seek medical attention soon. IF the medication cannot be changed or adjusted in order to make work more possilbe, then I suggest to see if your doc will back you with filing for disability.
I know that this may not be what you want to do. But consider quality of life in terms other than work. Work will aggravate the bipolar problems if it is a severe case.
Please seek other meds through the doctor. If they are not successful, then file.
Good luck to you,
Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here